March  2018, 23(2): 809-836. doi: 10.3934/dcdsb.2018044

Boundedness of positive solutions of a system of nonlinear delay differential equations

Department of Mathematics, University of Pannonia, Veszprém, H-8200, Hungary

Received  December 2016 Revised  August 2017 Published  March 2018 Early access  December 2017

In this manuscript the system of nonlinear delay differential equations $\dot{x}_i(t) =\sum\limits_{j =1}^{n}\sum\limits_{\ell =1}^{n_0}α_{ij\ell} (t) h_{ij}(x_j(t-τ_{ij\ell}(t)))$$-β_i(t)f_i(x_i(t))+ρ_i(t)$, $t≥0$, $1≤i ≤n$ is considered. Sufficient conditions are established for the uniform permanence of the positive solutions of the system. In several particular cases, explicit formulas are given for the estimates of the upper and lower limit of the solutions. In a special case, the asymptotic equivalence of the solutions is investigated.

Citation: István Győri, Ferenc Hartung, Nahed A. Mohamady. Boundedness of positive solutions of a system of nonlinear delay differential equations. Discrete and Continuous Dynamical Systems - B, 2018, 23 (2) : 809-836. doi: 10.3934/dcdsb.2018044
References:
[1]

J. Baštinec, L. Berezansky, J. Diblík and Z. Šmarda, On a delay population model with quadratic nonlinearity, Adv. Difference Equ. 2012 (2012), 9pp. doi: 10.1186/1687-1847-2012-230.

[2]

J. BaštinecL. BerezanskyJ. Diblik and Z. Šmarda, On a delay population model with a quadratic nonlinearity without positive steady state, Appl. Math. Comput., 227 (2014), 622-629.  doi: 10.1016/j.amc.2013.11.061.

[3]

J. BélairS. A. Campbell and P. van den Driessche, Frustration, stability, and delay-induced oscillations in a neural network nodel, SIAM J. Appl. Math., 56 (1996), 245-255.  doi: 10.1137/S0036139994274526.

[4]

L. BerezanskyE. Braverman and L. Idels, Nicholson's blowflies differential equations revisited: main results and open problems, Appl. Math. Model., 34 (2010), 1405-1417.  doi: 10.1016/j.apm.2009.08.027.

[5]

L. Berezansky and E. Braverman, On stability of cooperative and hereditary systems with a distributed delay, Nonlinearity, 28 (2015), 1745-1760.  doi: 10.1088/0951-7715/28/6/1745.

[6]

L. Berezansky and E. Braverman, Boundedness and persistence of delay differential equations with mixed nonlinearity, Appl. Math. Comput., 279 (2016), 154-169.  doi: 10.1016/j.amc.2016.01.015.

[7]

L. BerezanskyL. Idels and L. Troib, Global dynamics of Nicholson-type delay systems with applications, Nonlinear Anal. Real World Appl., 12 (2011), 436-445.  doi: 10.1016/j.nonrwa.2010.06.028.

[8]

G. I. Bischi, Compartmental analysis of economic systems with heterogeneous agents: An introduction, in Beyond the Representative Agent, ed. A. Kirman, M. Gallegati (Elgar Pub. Co., 1998), 181-214.

[9]

R. F. Brown, Compartmental system analysis: State of the art, IEEE Trans. Biomed. Eng., BME-27 (1980), 1-11.  doi: 10.1109/TBME.1980.326685.

[10]

M. Budincevic, A comparison theorem of differential equations, Novi Sad J. Math., 40 (2010), 55-56. 

[11]

A. ChenL. Huang and J. Cao, Existence and stability of almost periodic solution for BAM neural networks with delays, Appl. Math. Comput., 137 (2003), 177-193.  doi: 10.1016/S0096-3003(02)00095-4.

[12]

P. DasA. B. Roy and A. Das, Stability and oscillations of a negative feedback delay model for the control of testosterone secretion, BioSystems, 32 (1994), 61-69.  doi: 10.1016/0303-2647(94)90019-1.

[13]

P. van den Driessche and X. Zou, Global attractivity in delayed Hopfield neural network models, SIAM J. on Appl. Math., 58 (1998), 1878-1890.  doi: 10.1137/S0036139997321219.

[14]

T. Faria, A note on permanence of nonautonomous cooperative scalar population models with delays, Appl. Math. Comput., 240 (2014), 82-90.  doi: 10.1016/j.amc.2014.04.040.

[15]

T. Faria, Persistence and permanence for a class of functional differential equations with infinite delay, J. Dyn. Diff. Equat., 28 (2016), 1163-1186.  doi: 10.1007/s10884-015-9462-x.

[16]

T. Faria and G. Röst, Persistence, permanence and global stability for an n-dimensional Nicholson system, J. Dyn. Diff. Equat., 26 (2014), 723-744.  doi: 10.1007/s10884-014-9381-2.

[17]

K. Gopalsamy and X. He, Stability in asymmetric Hopfield nets with transmission delays, Phys. D., 76 (1994), 344-358.  doi: 10.1016/0167-2789(94)90043-4.

[18]

W. S. C. GurneyS. P. Blythe and R. M. Nisbet, Nicholson's blowflies revisited, Nature, 287 (1980), 17-21.  doi: 10.1038/287017a0.

[19]

I. Győri, Connections between compartmental systems with pipes and integro-differential equations, Math. Model., 7 (1986), 1215-1238.  doi: 10.1016/0270-0255(86)90077-1.

[20]

I. Győri and J. Eller, Compartmental systems with pipes, Math. Biosci., 53 (1981), 223-247.  doi: 10.1016/0025-5564(81)90019-5.

[21]

I. GyőriF. Hartung and N. A. Mohamady, On a nonlinear delay population model, Appl. Math. Comput., 270 (2015), 909-925.  doi: 10.1016/j.amc.2015.08.090.

[22]

I. GyőriF. Hartung and N. A. Mohamady, Existence and uniqueness of positive solutions of a system of nonlinear algebraic equations, Period. Math. Hung., 75 (2017), 114-127.  doi: 10.1007/s10998-016-0179-3.

[23]

J. J. Hopfield, Neurons with graded response have collective computational properties like those of two-stage neurons, Proc. Nat. Acad. Sci., U. S. A. 81 (1984), 3088-3092.

[24]

J. A. Jacquez and C. P. Simon, Qualitative theory of compartmental systems with lags, Math. Biosci., 180 (2002), 329-362.  doi: 10.1016/S0025-5564(02)00131-1.

[25]

Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, Boston, MA, 1993.

[26]

B. Liu, Global stability of a class of Nicholson's blowflies model with patch structure and multiple time-varying delays, Nonlinear Anal. Real World Appl., 11 (2010), 2557-2562.  doi: 10.1016/j.nonrwa.2009.08.011.

show all references

References:
[1]

J. Baštinec, L. Berezansky, J. Diblík and Z. Šmarda, On a delay population model with quadratic nonlinearity, Adv. Difference Equ. 2012 (2012), 9pp. doi: 10.1186/1687-1847-2012-230.

[2]

J. BaštinecL. BerezanskyJ. Diblik and Z. Šmarda, On a delay population model with a quadratic nonlinearity without positive steady state, Appl. Math. Comput., 227 (2014), 622-629.  doi: 10.1016/j.amc.2013.11.061.

[3]

J. BélairS. A. Campbell and P. van den Driessche, Frustration, stability, and delay-induced oscillations in a neural network nodel, SIAM J. Appl. Math., 56 (1996), 245-255.  doi: 10.1137/S0036139994274526.

[4]

L. BerezanskyE. Braverman and L. Idels, Nicholson's blowflies differential equations revisited: main results and open problems, Appl. Math. Model., 34 (2010), 1405-1417.  doi: 10.1016/j.apm.2009.08.027.

[5]

L. Berezansky and E. Braverman, On stability of cooperative and hereditary systems with a distributed delay, Nonlinearity, 28 (2015), 1745-1760.  doi: 10.1088/0951-7715/28/6/1745.

[6]

L. Berezansky and E. Braverman, Boundedness and persistence of delay differential equations with mixed nonlinearity, Appl. Math. Comput., 279 (2016), 154-169.  doi: 10.1016/j.amc.2016.01.015.

[7]

L. BerezanskyL. Idels and L. Troib, Global dynamics of Nicholson-type delay systems with applications, Nonlinear Anal. Real World Appl., 12 (2011), 436-445.  doi: 10.1016/j.nonrwa.2010.06.028.

[8]

G. I. Bischi, Compartmental analysis of economic systems with heterogeneous agents: An introduction, in Beyond the Representative Agent, ed. A. Kirman, M. Gallegati (Elgar Pub. Co., 1998), 181-214.

[9]

R. F. Brown, Compartmental system analysis: State of the art, IEEE Trans. Biomed. Eng., BME-27 (1980), 1-11.  doi: 10.1109/TBME.1980.326685.

[10]

M. Budincevic, A comparison theorem of differential equations, Novi Sad J. Math., 40 (2010), 55-56. 

[11]

A. ChenL. Huang and J. Cao, Existence and stability of almost periodic solution for BAM neural networks with delays, Appl. Math. Comput., 137 (2003), 177-193.  doi: 10.1016/S0096-3003(02)00095-4.

[12]

P. DasA. B. Roy and A. Das, Stability and oscillations of a negative feedback delay model for the control of testosterone secretion, BioSystems, 32 (1994), 61-69.  doi: 10.1016/0303-2647(94)90019-1.

[13]

P. van den Driessche and X. Zou, Global attractivity in delayed Hopfield neural network models, SIAM J. on Appl. Math., 58 (1998), 1878-1890.  doi: 10.1137/S0036139997321219.

[14]

T. Faria, A note on permanence of nonautonomous cooperative scalar population models with delays, Appl. Math. Comput., 240 (2014), 82-90.  doi: 10.1016/j.amc.2014.04.040.

[15]

T. Faria, Persistence and permanence for a class of functional differential equations with infinite delay, J. Dyn. Diff. Equat., 28 (2016), 1163-1186.  doi: 10.1007/s10884-015-9462-x.

[16]

T. Faria and G. Röst, Persistence, permanence and global stability for an n-dimensional Nicholson system, J. Dyn. Diff. Equat., 26 (2014), 723-744.  doi: 10.1007/s10884-014-9381-2.

[17]

K. Gopalsamy and X. He, Stability in asymmetric Hopfield nets with transmission delays, Phys. D., 76 (1994), 344-358.  doi: 10.1016/0167-2789(94)90043-4.

[18]

W. S. C. GurneyS. P. Blythe and R. M. Nisbet, Nicholson's blowflies revisited, Nature, 287 (1980), 17-21.  doi: 10.1038/287017a0.

[19]

I. Győri, Connections between compartmental systems with pipes and integro-differential equations, Math. Model., 7 (1986), 1215-1238.  doi: 10.1016/0270-0255(86)90077-1.

[20]

I. Győri and J. Eller, Compartmental systems with pipes, Math. Biosci., 53 (1981), 223-247.  doi: 10.1016/0025-5564(81)90019-5.

[21]

I. GyőriF. Hartung and N. A. Mohamady, On a nonlinear delay population model, Appl. Math. Comput., 270 (2015), 909-925.  doi: 10.1016/j.amc.2015.08.090.

[22]

I. GyőriF. Hartung and N. A. Mohamady, Existence and uniqueness of positive solutions of a system of nonlinear algebraic equations, Period. Math. Hung., 75 (2017), 114-127.  doi: 10.1007/s10998-016-0179-3.

[23]

J. J. Hopfield, Neurons with graded response have collective computational properties like those of two-stage neurons, Proc. Nat. Acad. Sci., U. S. A. 81 (1984), 3088-3092.

[24]

J. A. Jacquez and C. P. Simon, Qualitative theory of compartmental systems with lags, Math. Biosci., 180 (2002), 329-362.  doi: 10.1016/S0025-5564(02)00131-1.

[25]

Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, Boston, MA, 1993.

[26]

B. Liu, Global stability of a class of Nicholson's blowflies model with patch structure and multiple time-varying delays, Nonlinear Anal. Real World Appl., 11 (2010), 2557-2562.  doi: 10.1016/j.nonrwa.2009.08.011.

Figure 1.  Numerical solution of the System (27).
Figure 2.  Numerical solution of the System (40).
Table 1.  Numerical solution of the System (28)
$k$ $\underline{x}_1^{(k)}$ $\underline{x}_2^{(k)}$ $\underline{x}_3^{(k)}$
$0$ $0$ $0$ $0$
$1$ $0.3761$ $1.7105$ $1.9834$
$2$ $1.8185$ $4.8060$ $3.7077$
$3$ $ 3.6353$ $7.5553$ $5.9214$
$4$ $ 4.0406$ $7.9252$ $6.4602$
$5$ $4.4130$ $8.1962$ $6.9628$
$6$ $4.5364$ $8.2765$ $7.1294$
$7$ $ 4.5767$ $8.3023$ $7.1836$
$8$ $ 4.5958$ $8.3146$ $7.2092$
$9$ $4.5960$ $ 8.3147$ $7.2095$
$10$ $4.5960$ $ 8.3147$ $7.2095$
$k$ $\underline{x}_1^{(k)}$ $\underline{x}_2^{(k)}$ $\underline{x}_3^{(k)}$
$0$ $0$ $0$ $0$
$1$ $0.3761$ $1.7105$ $1.9834$
$2$ $1.8185$ $4.8060$ $3.7077$
$3$ $ 3.6353$ $7.5553$ $5.9214$
$4$ $ 4.0406$ $7.9252$ $6.4602$
$5$ $4.4130$ $8.1962$ $6.9628$
$6$ $4.5364$ $8.2765$ $7.1294$
$7$ $ 4.5767$ $8.3023$ $7.1836$
$8$ $ 4.5958$ $8.3146$ $7.2092$
$9$ $4.5960$ $ 8.3147$ $7.2095$
$10$ $4.5960$ $ 8.3147$ $7.2095$
Table 2.  Numerical solution of the System (30)
$k$ $\overline{x}_1^{(k)}$ $\overline{x}_2^{(k)}$ $\overline{x}_3^{(k)}$
$0$ $0$ $0$ $0$
$1$ $0.6849$ $2.0198$ $ 2.8145$
$2$ $2.9151$ $5.9799$ $ 5.0354$
$3$ $5.5288$ $9.7858$ $7.5194$
$4$ $6.4086$ $10.7362$ $8.3557$
$5$ $6.6740$ $11.0053$ $8.6081$
$6$ $6.7520$ $11.0838$ $8.6822$
$7$ $6.7747$ $11.1067$ $8.7038$
$8$ $ 6.7839$ $11.1159$ $ 8.7125$
$9$ $6.7840$ $11.1161$ $8.7126$
$10$ $6.7840$ $11.1161$ $8.7126$
$k$ $\overline{x}_1^{(k)}$ $\overline{x}_2^{(k)}$ $\overline{x}_3^{(k)}$
$0$ $0$ $0$ $0$
$1$ $0.6849$ $2.0198$ $ 2.8145$
$2$ $2.9151$ $5.9799$ $ 5.0354$
$3$ $5.5288$ $9.7858$ $7.5194$
$4$ $6.4086$ $10.7362$ $8.3557$
$5$ $6.6740$ $11.0053$ $8.6081$
$6$ $6.7520$ $11.0838$ $8.6822$
$7$ $6.7747$ $11.1067$ $8.7038$
$8$ $ 6.7839$ $11.1159$ $ 8.7125$
$9$ $6.7840$ $11.1161$ $8.7126$
$10$ $6.7840$ $11.1161$ $8.7126$
Table 3.  Numerical solution of the System (41)
$k$ $\underline{x}_1^{(k)}$ $\underline{x}_2^{(k)}$
$0$ $0$ $0$
$1$ $3.4641$ $1.0831$
$2$ $4.7663$ $2.5795$
$3$ $5.2031$ $3.7627$
$4$ $5.4246$ $4.8659$
$5$ $5.4659$ $5.1549$
$6$ $5.4721$ $5.2008$
$7$ $5.4751$ $5.2419$
$8$ $5.4777$ $5.2429$
$9$ $ 5.4778$ $5.2430$
$10$ $ 5.4778$ $5.2430$
$k$ $\underline{x}_1^{(k)}$ $\underline{x}_2^{(k)}$
$0$ $0$ $0$
$1$ $3.4641$ $1.0831$
$2$ $4.7663$ $2.5795$
$3$ $5.2031$ $3.7627$
$4$ $5.4246$ $4.8659$
$5$ $5.4659$ $5.1549$
$6$ $5.4721$ $5.2008$
$7$ $5.4751$ $5.2419$
$8$ $5.4777$ $5.2429$
$9$ $ 5.4778$ $5.2430$
$10$ $ 5.4778$ $5.2430$
Table 4.  Numerical solution of the System (43)
$k$ $\overline{x}_1^{(k)}$ $\overline{x}_2^{(k)}$
$0$ $0$ $0$
$1$ $ 4.4721$ $4.6552$
$2$ $6.3445$ $7.3850$
$3$ $7.0199$ $8.5877$
$4$ $7.2586$ $9.0666$
$5$ $7.3436$ $9.2503$
$6$ $7.3744$ $9.3198$
$7$ $7.3918$ $9.3608$
$8$ $7.3920$ $9.3615$
$9$ $7.3921$ $9.3616$
$10$ $7.3921$ $9.3616$
$k$ $\overline{x}_1^{(k)}$ $\overline{x}_2^{(k)}$
$0$ $0$ $0$
$1$ $ 4.4721$ $4.6552$
$2$ $6.3445$ $7.3850$
$3$ $7.0199$ $8.5877$
$4$ $7.2586$ $9.0666$
$5$ $7.3436$ $9.2503$
$6$ $7.3744$ $9.3198$
$7$ $7.3918$ $9.3608$
$8$ $7.3920$ $9.3615$
$9$ $7.3921$ $9.3616$
$10$ $7.3921$ $9.3616$
[1]

Tian Zhang, Huabin Chen, Chenggui Yuan, Tomás Caraballo. On the asymptotic behavior of highly nonlinear hybrid stochastic delay differential equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5355-5375. doi: 10.3934/dcdsb.2019062

[2]

Songbai Guo, Jing-An Cui, Wanbiao Ma. An analysis approach to permanence of a delay differential equations model of microorganism flocculation. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021208

[3]

Shinji Adachi, Masataka Shibata, Tatsuya Watanabe. Asymptotic behavior of positive solutions for a class of quasilinear elliptic equations with general nonlinearities. Communications on Pure and Applied Analysis, 2014, 13 (1) : 97-118. doi: 10.3934/cpaa.2014.13.97

[4]

Changjing Zhuge, Xiaojuan Sun, Jinzhi Lei. On positive solutions and the Omega limit set for a class of delay differential equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (9) : 2487-2503. doi: 10.3934/dcdsb.2013.18.2487

[5]

Teresa Faria, Rubén Figueroa. Positive periodic solutions for systems of impulsive delay differential equations. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022070

[6]

Miguel V. S. Frasson, Patricia H. Tacuri. Asymptotic behaviour of solutions to linear neutral delay differential equations with periodic coefficients. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1105-1117. doi: 10.3934/cpaa.2014.13.1105

[7]

Josef Diblík. Long-time behavior of positive solutions of a differential equation with state-dependent delay. Discrete and Continuous Dynamical Systems - S, 2020, 13 (1) : 31-46. doi: 10.3934/dcdss.2020002

[8]

Paul L. Salceanu. Robust uniform persistence for structured models of delay differential equations. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021258

[9]

Junde Wu, Shangbin Cui. Asymptotic behavior of solutions for parabolic differential equations with invariance and applications to a free boundary problem modeling tumor growth. Discrete and Continuous Dynamical Systems, 2010, 26 (2) : 737-765. doi: 10.3934/dcds.2010.26.737

[10]

Dina Kalinichenko, Volker Reitmann, Sergey Skopinov. Asymptotic behavior of solutions to a coupled system of Maxwell's equations and a controlled differential inclusion. Conference Publications, 2013, 2013 (special) : 407-414. doi: 10.3934/proc.2013.2013.407

[11]

Yinbin Deng, Qi Gao. Asymptotic behavior of the positive solutions for an elliptic equation with Hardy term. Discrete and Continuous Dynamical Systems, 2009, 24 (2) : 367-380. doi: 10.3934/dcds.2009.24.367

[12]

Jingyu Li. Asymptotic behavior of solutions to elliptic equations in a coated body. Communications on Pure and Applied Analysis, 2009, 8 (4) : 1251-1267. doi: 10.3934/cpaa.2009.8.1251

[13]

Lie Zheng. Asymptotic behavior of solutions to the nonlinear breakage equations. Communications on Pure and Applied Analysis, 2005, 4 (2) : 463-473. doi: 10.3934/cpaa.2005.4.463

[14]

Yutian Lei, Chao Ma. Asymptotic behavior for solutions of some integral equations. Communications on Pure and Applied Analysis, 2011, 10 (1) : 193-207. doi: 10.3934/cpaa.2011.10.193

[15]

José Luiz Boldrini, Jonathan Bravo-Olivares, Eduardo Notte-Cuello, Marko A. Rojas-Medar. Asymptotic behavior of weak and strong solutions of the magnetohydrodynamic equations. Electronic Research Archive, 2021, 29 (1) : 1783-1801. doi: 10.3934/era.2020091

[16]

Rafael Obaya, Ana M. Sanz. Persistence in non-autonomous quasimonotone parabolic partial functional differential equations with delay. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 3947-3970. doi: 10.3934/dcdsb.2018338

[17]

Chunpeng Wang. Boundary behavior and asymptotic behavior of solutions to a class of parabolic equations with boundary degeneracy. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 1041-1060. doi: 10.3934/dcds.2016.36.1041

[18]

Daria Bugajewska, Mirosława Zima. On positive solutions of nonlinear fractional differential equations. Conference Publications, 2003, 2003 (Special) : 141-146. doi: 10.3934/proc.2003.2003.141

[19]

Gennaro Infante. Positive solutions of differential equations with nonlinear boundary conditions. Conference Publications, 2003, 2003 (Special) : 432-438. doi: 10.3934/proc.2003.2003.432

[20]

Songbai Guo, Wanbiao Ma. Global behavior of delay differential equations model of HIV infection with apoptosis. Discrete and Continuous Dynamical Systems - B, 2016, 21 (1) : 103-119. doi: 10.3934/dcdsb.2016.21.103

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (353)
  • HTML views (267)
  • Cited by (2)

[Back to Top]